Optimal control of linear systems with balanced reduced-order models: Perturbation approximations
Publication Type
Original research
Authors
Fulltext
Download

In this article we study balanced model reduction of linear systems for feedback control problems. Specifically, we focus on linear quadratic regulators with collocated inputs and outputs, and we consider perturbative approximations of the dynamics in the case that the Hankel singular values corresponding to the hardly controllable and observable states go to zero. To this end, we consider different perturbative scenarios that depend on how the negligible states scale with the small Hankel singular values, and derive the corresponding limit systems as well as approximate expressions for the optimal feedback controls. Our approach that is based on a formal asymptotic expansion of an algebraic Riccati equations associated with the Pontryagin maximum principle and that is validated numerically shows that model reduction based on open-loop balancing can also give good closed-loop performance.

Journal
Title
Applied Mathematics and Computation
Publisher
elsevier
Publisher Country
Netherlands
Indexing
Thomson Reuters
Impact Factor
1.738
Publication Type
Prtinted only
Volume
337
Year
2018
Pages
119-136